Skip Navigation Links
Journal of Applied Nonlinear Dynamics
Miguel A. F. Sanjuan (editor), Albert C.J. Luo (editor)
Miguel A. F. Sanjuan (editor)

Department of Physics, Universidad Rey Juan Carlos, 28933 Mostoles, Madrid, Spain


Albert C.J. Luo (editor)

Department of Mechanical and Industrial Engineering, Southern Illinois University Ed-wardsville, IL 62026-1805, USA

Fax: +1 618 650 2555 Email:

Blow-up of Solutions to Reaction-diffusion System with Nonstandard Growth Conditions

Journal of Applied Nonlinear Dynamics 6(3) (2017) 407--425 | DOI:10.5890/JAND.2017.09.008

Arumugam Gurusamy$^{1}$; Krishnan Balachandran$^{2}$

$^{1}$ Computational Biology Division, DRDO-BU CLS, Bharathiar University Campus, Coimbatore- 641046, INDIA

$^{2}$ Department of Mathematics, Bharathiar University, Coimbatore - 641 046, INDIA

Download Full Text PDF



This paper is concerned with the existence and blow-up of solutions of reaction diffusion system with p(x)− growth conditions. The existence of weak solution is proved by using the Galerkin method. The blow-up of solutions is established by applying the method of comparison with suitable blow-up of self-similar subsolutions. Finally the theoretical results are illustrated by numerical examples.


This work is supported by Defence Research and Development Organization(DRDO), New Delhi, Government of India.


  1. [1]  Harjulehto, P., Hasto, P., Le, U.V., and Nuortio, M. (2010), Overview of differential equations with nonstandard growth, Nonlinear Anal., 72, 4551??4574.
  2. [2]  Zhikov, V.V. (1987), Averaging of functionals of the calculus of variations and elasticity theory, Math. USSR Izv., 29, 33-66.
  3. [3]  Zhang, Q., Liu, X., and Qiu, Z. (2009), On the boundary blow-up solutions of p(x)? Laplacian equations with singular coefficient, Nonlinear Anal., 70, 4053-4070.
  4. [4]  Wang, J. (2011), Global existence and blow-up solutions for doubly degenerate parabolic system with nonlocal source , J. Math. Anal. Appl., 374, 290-310.
  5. [5]  Tsutsumi, M. (1972/1973), Existence and nonexistence of global solutions for nonlinear parabolic equations, Publ. RIMS Kyoto Univ., 8, 951-973.
  6. [6]  Souplet, P. (1998), Blow-up in nonlocal reaction-diffusion equations, SIAM J. Math. Anal., 29, 1301-1334.
  7. [7]  Souplet P. and Weissler, F.B. (1997), Self-similar subsolutions and blowup for nonlinear parabolic equations, J. Math. Anal. Appl., 212, 60-74.
  8. [8]  Shangerganesh, L. and Balachandran, K. (2014), Solvability of reaction-diffusion model with variable exponents, Math. Meth. Appl. Sci, 37, 1436-1448.
  9. [9]  Quittner P. and Souplet, P. (2007), Superlinear Parabolic Problems. Blow-Up, Global Existence and Steady States. Birkhauser, Basel.
  10. [10]  Pinasco, J.P. (2009), Blow-up for parabolic and hyperbolic problems with variable exponents, Nonlinear Anal., 71, 1094-1099.
  11. [11]  Liu, B. and Li, F. (2012), Non-simultaneous blow-up in heat equations with nonstandard growth conditions, J. Differential Equations, 252, 4481-4502.
  12. [12]  Ling, Z. and Wang, Z. (2012), Global existence and blow-up for a degenerate reaction-diffusion system with nonlocal sources, Appl. Math. Lett., 25, 2198-2202.
  13. [13]  Li, F.C. and Xie, C.H. (2003), Global and blow-up solutions to a p? Laplacian equation with nonlocal source, Comput. Math. Appl., 46, 1525-1533.
  14. [14]  Li, F.C. and Xie, C.H. (2003), Global existence and blow-up for a nonlinear porous medium equation, Appl. Math. Lett., 16, 185-192.
  15. [15]  Li, F. and Liu, B. (2013), Asymptotic analysis for blow-up solutions in parabolic equations involving variable exponents, Appl. Anal., 92, 651-664.
  16. [16]  Li, F.C. (2007), Global existence and blow-up of solutions to a nonlocal quasilinear degenerate parabolic system, Nonlinear Anal., 67, 1387-1402.
  17. [17]  La Hoz, F.D. and Vadillo, F. (2009), A numerical simulation for the blow-up of semi-linear diffusion equations, Journal of Comp. Mathl., 86, 493-502.
  18. [18]  Khelghati, A. and Baghaei, K. (2014), Blow-up in a semilinear parabolic problem with variable source under positive initial energy, Appl. Anal., 94, 1888-1896.
  19. [19]  Jikov, V.V. (1994), Homogenization of Differential Operators and Integral Functionals, Springer-Verlag, Berlin.
  20. [20]  Andreu, F., Mazon, J.M., Simondon, F., and Toledo, J. (2002), Blow-up for a class of nonlinear parabolic problems, Asymptot. Anal., 29, 143-155.
  21. [21]  Antontsev, S. and Shmarev, S. (2010), Blow- up of solutions to parabolic equations with nonstandard growth conditions, J. Comput. Appl. Math., 234, 2633-2645.
  22. [22]  Bendahmane, M. Burger, R., Baier, R.R., and Urbano, J.M. (2009), On a doubly nonlinear diffusion model of chemotaxis with prevention of overcrowding, Math. Meth. Appl. Sci. 32, 1704-1737.
  23. [23]  Baghaei, K., Ghaemi, M.B., and Hesaaraki, M. (2014), Lower bounds for the blow-up time in a semilinear parabolic problem involving a variable source, Appl. Math. Letter., 27, 49-52.
  24. [24]  Bendahmane,M.,Wittbold, P., and Zimmermann, A. (2010), Renormalized solutions for a nonlinear parabolic equation with variable exponents and L1 - data, J. Differential Equations, 249, 1483-1515.
  25. [25]  Boureanu, M.M. and Mihailescu, M. (2008), Existence and multiplicity of solutions for a neumann problem involving variable exponent growth conditions, Glasgow Math. J. 50, 565-574.
  26. [26]  Diening, L., Harjulehto, P., Hasto, P., and Ruzicka, M. (2011), Lebesgue and Sobolev Spaces with Variable Exponents, Springer-Verlag Berlin Heidelberg.
  27. [27]  Du, L. (2007), Blow-up for a degenerate reaction-diffusion system with nonlinear nonlocal sources, Comput. Appl. Math., 202, 237-247.
  28. [28]  Guo, Z., Liu, Q., Sun, J., and Wu, B. (2011), Reaction-diffusion systems with p(x)? growth for image denoising, Nonlinear Anal., 12, 2904-2918.
  29. [29]  Alaoui, M.K., Messaoudi, S.A., and Khenous, H.B. (2014), A blow-up result for nonlinear generalized heat equation, Comput. Math. Appl., 68, 1723-1732.
  30. [30]  Guo, Z., Yin J., and Liu, Q. (2011), On a reaction-diffusion system applied to image decomposition and restoration, Math. Comp. Model., 53, 1336-1350.
  31. [31]  Hecht, F. (2012), New development in freefem++, J. Numer. Math. 20, 251-265.
  32. [32]  Zhikov, V.V. (1992), On passing to the limit in nonlinear variational problem, Math. Sb., 183, 47-84.
  33. [33]  Zhikov, V.V. (1995), On Lavrentiev’s phenomenon, Russ. J. Math. Phys., 3, 249-269.